Suffer from Parkinson's disease. Taking syndopa. Shaking of hands, impaired movement of jaws. Symptoms getting worse. Anything can be done?
Hi Doctor! My father is of 76 years old and suffering from Parkinsons for last 3 years. First 2 years he was irregular in medication and last 1 year he is taking Syndopa CR medication and now his health deteriorated with more shaking of hands, lower jaw and impaired movement, writing and ckocked voice. now a nuerologist priscribed him to take 1/2 tablet of Sydopa plus 125 4 times a day ( inbetween meals). He started this medication during last 4 days and there is no improvement and his hands shaking is incleased. Please advise whether to continue this prescription or any alternative. thanks
Syndopa plus consists of levodopa and carbidopa combination. The drug combination is very useful in Parkinson's Disease. The medicine take some time to show its effect. But he is taking medicine continuously for about 1 year so there is need to add some other medicine. In such cases addition of other drugs that decreases the degradation of Dopamine are very useful. One group is COMT inhibitor. Medicines of this group like Entocapone should help in this condition. Please visit your neurologist for detailed prescription or wait for some days for improvement.
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]